MEDICAL REVEIW
MULTIPROFILE MEDICAL JOURNAL FOR ORIGINAL STUDIES - REVIEW ARTICLES, ORIGINAL PAPERS, CASE REPORTS
 
CML Home

Case reports

Volume 40, 2004

 

3/2004

Amiodarone-induced ventricular tachycardia of the type torsade de pointes in a female patient with combined rheumatic heart valve disease
V. Tomova, A. Goudev, L. Mitkova and Z. Simeonova – 40, 2004, No 3, 79-85.
Clinic of Cardiology “Prof. Dr. K. Chichovsky”, Higher Medical Institute – Pleven
Summary: A case is presented of a 47-year-old woman with rheumatic heart valve disease – high-grade mitral stenosis and low-grade aortic stenosis with paroxysmal atrial fibrillation, which was controlled with amiodarone administered i.v. On the 4-th day of the initiation of the prophylaxis against reccurence with the standard dose of amiodarone administered p.o., the patient suffered from an attack of ventricular tachycardia of the type torsade de pointes (TdP), which degenerated into ventricular fibrillation and sudden cardiac death on the background of an extremely prolonged QT interval. The overview presented focuses on the mechanisms inherent in the development of this type of ventricular tachycardia as well as on the most common causes of prolonged QT interval, which trigger the condition. The topic of medication-induced prolongation of the QT interval, particularly the proarrhythmic effects of the antiarrhythmic agents of group III are especially emphasized. The factors predisposing to and provoking the manifestation of TdP are discussed. The conclusions reinforce the necessary of daily monitoring of the QT interval during the initial phase saturation in the treatment with group III antiarrhythmic agents even in cases when they are used in relatively small doses.
Key words: torsade de pointes, prolonged QT interval, group III antiarrhythmic agents, amiodarone
Address for correspondence: 
Vesela Tomova, M. D., Clinic of Cardiology, Multiprofile Hospital for Active Treatment, Bg - 5800 Pleven, e-mail: vessela_dimova@abv.bg

 

Clinical characteristics of two cases of Vivax malaria in soldiers in endemic region – 40, 2004, No 3, 86-89.
А. Galev, J. Dimova and P. Chobanova

Clinic of Infectious Diseases, Centre of Military Epidemiology and Hygiene, Military Medical Academy - Sofia
Summary: The purpose of this paper is to follow the treatment of two cases of clinical vivax malaria and P. vivax carriership with 4-, and 8 aminoquinolines, and the possible reoccurrence of the disease. We have followed up two cases of P. vivax malaria. The diagnosis was confirmed by thick smear. UST, X-ray and hematological tests were performed. The therapy started by using arthrochin under prescribed scheme in the clinical vivax malaria patient and fansimef in the parasite carriership patient, followed in both by 14 days primaquine course. As a result of etiological and symptomatic treatment, patients became clinically healthy and parasitologically negative. They were observed up to three years. No early or delayed relapses of the disease were registered.
Key words: Vivax malaria, outbreak, therapy
Address for correspondence: A. Galev, M. D., Department of infectious diseases, Military Medical Academy, 3, Sv. G. Sofiiski Str., Bg - 1606 Sofia, tel. + 359 2 922-55-52, e-mail: cveh@abv.bg

 

Immune thrombocytopenic purpura associated with agenesia of the right kidney – 40, 2004, No 3, 90-92.
V. Kenderova, R. Kabakchieva and I. Kalev

Department of Peadiatrics, Medical University - Sofia
Summary: Idiopathic thrombocytopenic purpura (ITP) is characterized by thrombocytopenia and purpura and autoantibodies against platelet glycoproteins (GPs), especially GP IIb/Iia and the GP Ib/IX complex, leading to their clearance by the reticulo-endothelial system. We report a case of a 5-year-old Bulgarian girl presenting with immune thrombocytopenic purpura and agenesia of the right kidney. Clinical features included thrombocytopenic hemorragic syndrome, no other symptoms were found. Laboratory and imaging investigations: severe thrombocytopenia, hematuria and agenesia of the right kidney. The treatment with corticosteroids was successful.
Key words: idiopathic thrombocytopenic purpura, childhood, agenesia of the kidney
Address for correspondence: Veselina Kenderova, M. D., Department of Peadiatrics, Medical University, 1, Sv. G. Sofiiski Str., Bg - 1431 Sofia, tel. +359 2 92-30-357, е-mail: kenderov@yahoo.com

 

 

1/2004

A case-report of recurrent hypercortisolism - 40, 2004, № 1, 80-83.
М. Boyanov, Tz. Boneva, D. Bakalov, V. Karamfilova and V. Christov
Clinic of Endocrinology, University Hospital "Alexandrovska", Medical University – Sofia
Summary: A common cause of recurrent hypercorticism is adrenal carcinoma. The hormonal diagnostics is usually combined with imaging procedures. Operation is the treatment of choice, and o-p-DDD (Mitotane) or polychemotherapy are often used as adjunctive measures. 5-year survival rate is about 30%. Other forms of adrenal hyperplasia must be excluded. We describe a case of a woman with recurrent hypercortisolism after unilateral adrenalectomy. The diagnostic and therapeutic procedures are given in detail. Recommendations for good clinical practice are included.
Key words: hypercortisolism, adrenal tumors, adrenal hyperplasia, diagnosis, treatment
Address for correspondence: M. Boyanov, M. D., Clinic of Endocrinology, University Hospital "Alexandrovska", 1, Sv. G. Sofiiski Str., Bg - 1431 Sofia, tel. + 359 2 923-03-46, fax +359 2 92-30-528, e-mail: boyanov@sun.medun.acad.bg

Two cases of chronic myeloproliferative disorders and new chromosome abnormalities - 40, 2004, № 1, 84-87.
L. Mitev(1), R. Stanchev(2), R. Vladimirova(1) and U. Rainov(2)

(1)Department of Cliniсal Laboratory and Immunology - Military Medical Academy – Sofia
(2)Clinic of Haematology and Chеmotherapy - Military Medical Academy – Sofia
Summary: The clinical and cytogenetic findings of two cases with myeloid disorders and new constitutional chromosome abnormalities are described. The first patient had chronic myelomonocytic leukemia, monoclonal gammapathy and inv(17)(q11.2q25), and the second one had chronic idiopathic myelofibrosis, adenoma of the rectum in stage of malignant transformation and t(3;15)(p21;q15). In the both cases the constitutional chromosome aberrations were accompanied by additional abnormalities – a sign of chromosome instability. The possible link between the constitutional abnormalities and the pathogenesis of the diseases is discussed.
Key words: cytogenetics, chromosome aberrations, chromosome instability, myeloid disorders
Address
for correspondence: Lubomir Mitev, M.D., Cytogenetic Laboratory, Military Medical Academy, 3, Sv. G. Sofiiski Str., Bg – 1606 Sofia, tel. +359 2 922-53-15

© MEDICAL REVEIW
Medical University
Central Medical Library
1, Sv. G. Sofijski Str., Bg- Sofia 1431
phone 952-05-09, fax 952-23-93
ĺ-mail: iveta_miteva@abv.bg

© MEDICAL REVEIW 2003
Executive secretary, Manuscript Editor and Proofreader I. Miteva, Terminology controlB. Stantcheva, M.D., Web-site support - Dr. Zh. Surcheva
Medical University - Sofia, Central Medical Library

 

To the top

CML Home